Bracing Archives

Spasmotic Dysphonia

[ Bracing Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Spasmotic Dysphonia

Posted by Wanda on July 10, 2003 at 10:16:36:

Dr. Stoll, Do you have any advice for this condition? I've had it for THREE years...noone diagnosed it til I went to a ENT specialist. His advice turns me off.....injections of BOTOX into my vocal cords....EVERY SIX MONTHS. Noone believes me when I say that it started with Oxybutinin, the generic or Ditropan, within an hour after taking it. Next morning I was fine, but, when I took it everyday, during a stressful month after my husband's death, I never recovered my normal voice.
I'd appreciate any input. Thanks



Re: Spasmotic Dysphonia

Posted by Happygal on July 10, 2003 at 11:43:37:

In Reply to: Spasmotic Dysphonia posted by Wanda on July 10, 2003 at 10:16:36:

Hi Wanda,

I have had some problems with my voice too, but didn't go to a doctor. I found an article on a website which said that the problem is due to tight muscles in the throat. You could try going to a very experienced massage therapist to see if that might help. Also, consider doing SR practice (glossary) and see if that gives any benefit too.

I've been massaging those muscles regularly (especially recently) but haven't tried singing lately so I can't say for sure that it has helped me. However, it is something to try and it probably helps some people.

Are you still taking those meds that seem to have caused it?

Best wishes,
Happygal



Re: Spasmotic Dysphonia

Posted by Wanda on July 10, 2003 at 12:01:39:

In Reply to: Re: Spasmotic Dysphonia posted by Happygal on July 10, 2003 at 11:43:37:

Thanks for your comments. Sounds a lot better than those injections. No..I certainly DON'T take that med anymore. Strange thing, though, I had started Celebrex about the same time I had quit that medication. One of it's side effects, was pharyngitis, Laryngitis and esophagitis, exactly, the same side effects listed for that Oxybutinin. The ENT said it was a coincidence. I stopped the Celebrex after 9 months, after it started causing severe stomach pain. I shall look into the SR practice. Thanks

Follow Ups:


Re: Spasmotic Dysphonia (Archive in bracing.)

Posted by Walt Stoll on July 11, 2003 at 06:13:07:

In Reply to: Spasmotic Dysphonia posted by Wanda on July 10, 2003 at 10:16:36:

Hi, Wanda.

Listen to Happygal. This IS the solution to your problem. Also look in the bracing archives for your other options to get quicker results and prevent this from happening to you again.

Let us knwo how you do.

Walt

Follow Ups:


[ Bracing Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!